Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 21, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Dec 11, 2020, 1:09 PM PST. It took effect at Dec 12, 2020, 8:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2020, 1:09 PM PST (21:09 UTC)
- In effect from
- Dec 12, 2020, 8:00 AM PST
- Expired
- Dec 13, 2020, 12:00 AM PST
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
705 WHUS76 KSGX 112109 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 109 PM PST Fri Dec 11 2020 PZZ775-120615- /O.NEW.KSGX.SC.Y.0021.201212T1600Z-201213T0800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 109 PM PST Fri Dec 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... * WHAT...North to northwest winds around 15 kt with gusts up to 25 knot. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 8 AM Saturday to midnight PST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CO
5 follow-up statements
843 WHUS76 KSGX 120546 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 946 PM PST Fri Dec 11 2020 PZZ775-121400- /O.CON.KSGX.SC.Y.0021.201212T1600Z-201213T0800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 946 PM PST Fri Dec 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO MIDNIGHT PST SATURDAY NIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts around 25 kt. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 8 AM Saturday to midnight PST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Maxwell
178 WHUS76 KSGX 120938 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 138 AM PST Sat Dec 12 2020 PZZ775-122100- /O.CON.KSGX.SC.Y.0021.201212T1600Z-201213T0800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 138 AM PST Sat Dec 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT PST TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts 25 to 30 kt. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 8 AM Saturday to midnight PST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Connolly
603 WHUS76 KSGX 122110 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 110 PM PST Sat Dec 12 2020 PZZ775-130615- /O.CON.KSGX.SC.Y.0021.000000T0000Z-201213T0800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 110 PM PST Sat Dec 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts 25 to 30 kt. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Through midnight PST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CO
903 WHUS76 KSGX 130037 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 437 PM PST Sat Dec 12 2020 PZZ775-130800- /O.CON.KSGX.SC.Y.0021.000000T0000Z-201213T0800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 437 PM PST Sat Dec 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts to 30 kt. * WHERE...The Outer Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Through midnight tonight. * IMPACTS...Conditions will be hazardous to small craft. * OBSERVATIONS...At 410 PM the San Clemente Basin Buoy reported northwest winds of 17 kt gusting to 21 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Moede
504 WHUS76 KSGX 130734 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 1134 PM PST Sat Dec 12 2020 PZZ775-130845- /O.EXP.KSGX.SC.Y.0021.000000T0000Z-201213T0800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1134 PM PST Sat Dec 12 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... Winds at the San Clemente Basin buoy have been steadily weakening this evening and are currently below 10 knots. $$ 12
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 8:32 AM PST, 4 hours 37 minutes earlier.
Area forecast discussion, Dec 11, 8:32 AM PST, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service San Diego CA 832 AM PST Fri Dec 11 2020 .SYNOPSIS... A cool northwest flow aloft will result in a partly cloudy and cooler day today. It will remain a bit below average again on Saturday before winds turn back offshore on Sunday and bring warming west of the mountains. Northeast winds my be gusty for a time along the coastal slopes and below passes on Sunday. A gradual warming trend will follow for next week, with minor day to day changes. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Areas of lower clouds remained in some valleys and on some coastal slopes this morning. Patchy clouds were also observed over the coastal waters, Higher clouds were moving over the northern deserts and the Coachella Valley. The Miramar sounding had a weak inversion based near 2800 FT. Weak sfc pressure gradients were observed with the strongest westerly wind gusts of 30-35 MPH confined to the high deserts and pass areas. No forecast changes this morning. From previous discussion... .SHORT TERM (Today through Sunday)... Onshore lower level flow with northwest flow aloft will continue today with most areas a few degrees cooler than Thursday. Another low pressure system will move southeastward through the Great Basin for tonight and Saturday. This will strengthen the onshore flow on Saturday with stronger and gusty west winds, mostly in the mountain and high desert areas, with the stronger gusts to around 45 mph. For Sunday, high pressure aloft will move inland through the western states with weak offshore lower level flow for southern California. This will bring gusty northeast winds for late Saturday night into early Sunday, mainly for the mountains, with gusts mostly 35 mph or less. High temperatures will warm a few degrees on Saturday. For Sunday, high temperatures for the coast and valleys will be 5 to 10 degrees warmer with the deserts a few degrees cooler. && .LONG TERM (Monday through Thursday)... Another low pressure system moving inland through the Great Basin on Sunday night and Monday will strengthen the onshore flow on Monday and may be followed by weak offshore flow on Tuesday. For Tuesday through Thursday, cluster analysis shows the area of greatest model uncertainty gradually migrating inland from off the Pacific Northwest coast into the western states and increasing and expanding with time. A broad mean ridge of high pressure will remain centered near the West Coast with a series of low pressure systems every couple of days moving inland through the mean ridge position, then southeastward through the Great Basin. There is increasing model spread in the timing and amplitude of these systems during this period. The current forecast is generally in line with the NBM in showing a general very slow warming trend next week with some minor day to day differences. && .AVIATION... 111600Z...Coast/Valleys...Areas of SCT-BKN low clouds will continue this morning. SCT conditions will be more prevalent near the coast with more BKN in the valleys. Most bases are 2500-3500 feet MSL and tops to 6000 ft. Areas of coastal slopes between those elevations will be obscured at times. Widespread SCT conditions expected by 18Z. Areas of low clouds will redevelop in random fashion after 00Z with cloud bases around 2000-2500 feet MSL. Mountains/Deserts...VFR conditions with SCT high clouds AOA 20000 feet MSL. Gusty west winds will redevelop after 06Z Sat. Sustained surface winds of 15-20 kt with gusts 30-40 kt, locally up to 50 kt expected. Winds will be strongest from the mountain crests east into the deserts and through passes, with areas of moderate up/downdrafts. && .MARINE... Saturday evening there will be a few hours of gusty northwest winds up to 25 kt around San Clemente Island. Otherwise, no hazardous marine weather is expected through Tuesday. && .BEACHES... Monday and Tuesday, very high astronomical tides will occur each day. Highest tide of the year will be 6.9 feet on Monday in La Jolla. Surf will build Monday through Wednesday, and the combination of the high tides and elevated surf could cause coastal flooding of low-lying locations, including some beach parking lots. && .FIRE WEATHER... Offshore flow will return for Saturday night into Sunday morning. The stronger winds/gusts, mostly around 35 mph, will be below the Cajon and San Gorgonio Passes, and in wind-prone areas of the Santa Ana Mountains. Lower wind speeds to around 25 MPH are expected in the San Diego County Mountains and on the coastal slopes. Lowest daytime humidity on Sunday will fall to around 15 percent inland as winds weaken Sunday afternoon. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...10/17 AVIATION/MARINE/BEACHES...CO
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.